It isn’t unnatural for a woman to grow a few facial hairs, but trouble begins when one starts to see a few too many of them on her face. If you or anyone close to you is experiencing something similar, it is probably a good idea to first find out the actual cause. Finding out isn’t too difficult though, given that there are only a handful of factors that are generally responsible for stimulating extra facial hair growth in women.
Women in certain parts of the world are genetically more prone to developing facial hair than women from other geographical regions. For example, Indian women are genetically more likely to grow facial hair than East Asian women, although the two regions are very close to each other. Apart from the racial genes, hereditary genetics will also play a part in stimulating facial hair if the women in your family have a history of facial hair growth.
Disease Induced Hormonal Imbalance
While hormonal imbalances are always the underlying reason for growing excess facial hair, different stimulants are responsible for triggering the imbalances in different cases. If it’s genetic, then the reason is nothing to be worried about, but unfortunately, hirsutism can also be indicative of certain diseases, as stated below.
- Overactive adrenaline gland
- Adrenal tumors/cancer
- Congenital adrenal hyperplasia
- Cushing’s syndrome
- Polycystic ovarian syndrome (PCOS)
All of these can contribute to a significant increase of the male hormone androgen (hyperandrogenicity) into the blood stream, which ultimately results in hirsutism in women. This is why it is important to consult a doctor as soon as possible if you see a sudden, considerable growth in your facial hair.
One of the most common causes of facial hair stimulation in women is the use of medication. Common meds that are known to cause such issues may include birth control pills, cyclosporine, hair regrowth medication such as minoxidil and a number of gynecological drugs that contain steroids in them. In case you are into professional sports and have been part of any anabolic steroid cycle, facial hair would be a very common side effect. If you see a recently increased growth of facial hair, you should immediately check with your doctor to confirm if any of the meds that you are on is responsible.
What Can You Do?
As mentioned earlier, the first step is to consult a doctor and figure out if a disease or any medication is causing it. If that’s ruled out, then you are safe and should immediately consider going for laser facial hair removal in Virginia. It’s the best solution because it gets rid of almost all the facial hair in a very short amount of time. It’s also painless and the effects are fairly long-term. If the cause is genetic, then you will have to continue going for laser hair removal sessions every few months. If the cause is a disease or some drug, things should begin to improve with treatment and a change in medication.